Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child with loose stools. Given antibiotics. Dry cough. Need further treatment?

Hi, stool of my 3 month baby is liquid since couple of weeks. Met doc, he told that due to change in place(since birth he was at my in-laws place & now at his grandfather place.), infection is their in his stomach so motion are loose. He give him some antibiotic syrup OFM (oflaxin & metronidazole) twice a day & some other syrup for digestion. Still after taking this there is no change in his motion. Also since 2 days he is having dry cough.

Also get his stool tested & no of pus cells are higher 15-20.

Can you please tell me is this medicine is ok or shall I continue an other one.

Regards

Dharam
Thu, 2 May 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics ,  
Pediatrician 's  Response
The 3 month child is normally exclusively breast fed in india.Such children are less likely to acquire bacterial or protozoal infection through enteral route.The change of place usually does not cause infection unless the child is exposed to contaminated food or water or fed by unclean hands.

Most common cause of loose stools are intestinal viral infection which can be air borne also along with food and water.

Most of these infections do not require antibiotics or antiprotozoal unless superadded bacterial or protozoal infection is present.

The breast fed baby may have 15 motions per day which are thin and paste like and normal at this age.

So confirm again that stool is loose because of bacterial or protozoal infection. The two infections combined is less common phenomenon. This can be confirmed by stool examination done by a meticulous pathological evaluation of a fresh specimen of stool.with in 1 hour of passage of stool and culture for evaluation of a pathogenic organism. Depending on result a decision has to be made about use of antibiotic or anti protozoal or any other drug.

Till then give child Zinc liquid 10mg per day for 15 days(susp Zand D 1/2 ml per day)
and probiotic enterogermina liquid 5 ml twice a day for 5 days.

I find this answer helpful
Pediatrician Dr. Imraan Hussain 's  Response
Hi
thanks for your quiry at HCM
usually antibiotics are not given for this kind of diarrhea and i am confident that it can be treated with extra fluids, giving ORS and zinc supplementation, continue breast feeding or probiotics in case of any quiry i will be available for your help
wishing you a speedy recovery
take care
regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I had a dry cough which lasted for 3 weeks before christmas (it cleared up when I decided to make a dr appointment). Anyway, the cough is back (for over a week now) it has been accompanied by loose stools, intermittent pain on left side of my chest. I am asthmatic and have been needing to use my reliever more frequently. I have also been vomiting - this is at least daily but not frequent, possibly a few times a day. I am getting tired and would appreciate any insight into what is causing these symptoms. I am female, 39 and smoke 15-20 cigs a day. thanks

doctor1 MD

Hello doctor, my 4year old son has fever(between 100--102°),cold n dry cough for the past two days.medication is going on but he is burping continuously when he is awake.Doctor has given panadrex,butalin,ambolar and magnacef as antibiotic.Do i need to show to doctor again for his burping.

doctor1 MD

Hi doc My 10m old son was taking agupen antibiotic for last 7days with dry cough and livolin syrup. 3 days back he started showinh allergy symptoms. rashes all over body As per my doc its change of weather from Delhi to pune since last week. I think it cld be introduction of ragi in his food for last 2 days. Pls suggest ur opinion. Thanks

Recent questions on  Probiotic

doctor1 MD

hi, i recently had a leep procedure and a dnc on april 11. was having a discharge 4 days after.called my doctor told her and she called me in an antibiotic which is flagyl 500. on april23 went to the emergency room with pain and was told i had a uti. the er dr. gave me rocephin 1 gram shot in the port of an iv. he prescribed cipro 500 20 pills and pyridium 200 9 pills. been taking them. starting taking the flagyl on april 22 and the other 2 on april 25. the pharmacist suggest i take a probiotic pill for the digestive system and colan .i have been taking these pills, and just dont know what to eat or drink while taking these meds. having diabetic symptons... and dont know if i can use lotion or products with alcohol in them. i do not drink alcohol...can you please help me on this one...i am hungry lol just cant get answers ...thanks dee,

doctor1 MD

Hi Dr.Samuel , 40 days ago I had lumps with redness in my legs ,approx 8 ,9 of them . After investigation by doctor it was told to me that this was because of insect bite . I was treated with anti bacterial and anti alergy for 7 days . Lumps were surpressed . After 2 days days I had acute loose motion . I was treated with Norflox - TZ for 3 days and it became better for 2 days and than again I started having liquidt stool , indegestion and loss of appitite .After reporting to the docter I was prescribed with probiotic sachet and few medication . I still dont feel better as my stool has not solidify . I have taken an another opinion and now prescibed with Zifi -o ,darolac and rabeloc for 5 days .I have been taking this medication from last 2 days , my stomach feel better but the stool has still not solidify . What do you advise doctor.

doctor1 MD

Hi, I had been diagnosed with ibs over two years ago, and my stomach would hurt usually four times a week and I went through many weight changes. I lost a lot of weight at first then gradually put it back on and then lost it again, but it was never on purpose. And no this past summer I began taking probiotics and they helped with bowel movements and pain but my stomach began getting very bloated. It would not go away at all and it became very bad after I ate or drank anything. I was late on my period for about four months. And the bloating hasn t gone away at all, I stopped taking the probiotic about a week after starting cause I though it had something to do with it but I am still bloated. I literally can t eat anything because of this bloating, I have lost a lot of weight but my stomach just keeps getting bigger. It has been about five months now and there has been no change. At first I thought It was since I was constipated that I was bloated but I began taking miralax and I have gone to the restroom everyday but there has been no change in my stomach at all, could you please tell me whats going on?

doctor1 MD

Hi, I'm a female 40 yrs old. Always had a problems with constipation. I never usually have the urge to go unless its my day off and I am able to sit with my coffee in the morning to give it time to work. Other than that, I have a movement about 2 times per week. Worried as I was, I went to the Dr. a few years ago in which I had a colonoscopy which turned out being IBS. I've cut out grains, most carbs, beans, not much dairy and still the same problem. I cant see to lose any weight, I eat VERY healthy and seems like I get bigger in the mid section. Recently I tried adding Kefir yogurt to my diet, eating a serving a day of fermented foods, and taking a 15 billion probiotics about 2 weeks ago. I am now going every morning but my stool is a softer, pencil thin, yellowish brown in color stool. Do you know why this could be? Should I be worried about the pencil thin shape?? I have no gas, bloating, pain..nothing. I actually feel great!! ?????Please help with advice

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal